Ask a doctor

How to Reverse Wrinkles, Cracks or Scratches on the Face Caused by Tazorac?

Tazorac has caused wrinkles on my forehead, lines/cracks or scratches on my cheeks and chin. The lines are all horizontal. My dermatologist had me use cloderm which caused some dark patches on the skin and I felt made the lines more noticable so I stopped using it. Its been a month and no change. I'm using neutrogenia light night cream that has Petrolatum. Would love some guidance from drs and patients.

Doctor Answers (1)

Irritant dermatitis from Tazarac

+2

Based on your description, I am thinking that your skin may be reacting to more than one ingredient, or it could be that the tazarotene (Tazarac) was a little too strong for your skin.

I'd like you to try the following. Just do this for 3 days..it's long enough to see what is going on...

1. Go the drug store and get plain Cortaid ointment (make sure the ingredients are only "white petrolatum and hydrocortisone"), or call your dermatologist and ask for a prescription for desonide ointment (a petrolatum-based mild corticosteroid).

2. Do not use any product(Tazarac, Cloderm, Neutrogena) or medication except for what is listed above. Wash gently and use as little soap as possible..it's just 3 days.  Make up is fine.

If you are better after 3 days, then we know that the Tazarac was too strong for you or that you are applying it too often for your skin type. The Cloderm could be causing the dark patches because it is a cream and creams contain preservatives which may irritate the skin. Also, the Neutrogena product has agents in it that can irritate the skin. 

 

 

 

 

 


Alpharetta Dermatologic Surgeon
4.5 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.